Alert archive / Texas / Coastal Flood Statements in 2021

Coastal Flood Statement 24, NWS Brownsville, TX

November 5, 2021Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Nov 5, 2021, 2:35 AM CDT for Kenedy County, Texas. It took effect at Nov 5, 2021, 4:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2021, 2:35 AM CDT (07:35 UTC)
In effect from
Nov 5, 2021, 4:00 PM CDT
Expired
Nov 5, 2021, 10:26 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WHUS44 KBRO 050735
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
235 AM CDT Fri Nov 5 2021

TXZ256-257-351-052100-
/O.NEW.KBRO.RP.S.0057.211105T1200Z-211106T0000Z/
/O.NEW.KBRO.CF.S.0024.211105T2100Z-211106T0400Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
235 AM CDT Fri Nov 5 2021

...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH THIS EVENING...
...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH
THIS EVENING...

* WHAT...For the High Rip Current Risk, dangerous rip currents 
  expected. For the Coastal Flood Statement, isolated minor 
  coastal flooding expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...For the High Rip Current Risk, from 7 AM CDT this 
  morning through this evening. For the Coastal Flood Statement, 
  from this afternoon through this evening.

* IMPACTS...Wave run-up may approach the dunes along narrow
  beaches. Beach equipment, such as umbrellas and chairs, could be
  moved by waves. Vehicles driving along narrow beaches may
  experience higher water levels. Elevated water levels may also
  occur across the Laguna Madre and South Bay. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...High tide occurs at 6:10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
2 follow-up statements
929 
WHUS44 KBRO 051721
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
1221 PM CDT Fri Nov 5 2021

TXZ256-257-351-060130-
/O.CON.KBRO.RP.S.0057.000000T0000Z-211106T0000Z/
/O.CON.KBRO.CF.S.0024.211105T2100Z-211106T0400Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
1221 PM CDT Fri Nov 5 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 11 PM CDT THIS EVENING...

* WHAT...For the High Rip Current Risk, dangerous rip currents 
  expected. For the Coastal Flood Statement, isolated minor 
  coastal flooding expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...For the High Rip Current Risk, from 7 AM CDT this 
  morning through this evening. For the Coastal Flood Statement, 
  from this afternoon through this evening.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...High tide occurs at 6:10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
397 
WHUS44 KBRO 060326
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
1026 PM CDT Fri Nov 5 2021

TXZ256-257-351-060430-
/O.CAN.KBRO.CF.S.0024.000000T0000Z-211106T0400Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
1026 PM CDT Fri Nov 5 2021

...COASTAL FLOOD STATEMENT IS CANCELLED...

Observed water levels from SPI Brazos Santiago have remained
below Coastal Flood Statement levels, even during high tide, which 
occurred earlier this evening. Therefore, decided to cancel the 
statement a little early. 

$$

Mejia

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 12:35 AM CDT, 2 hours earlier.

Area forecast discussion, Nov 5, 12:35 AM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Brownsville TX
1235 AM CDT Fri Nov 5 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...MVFR conditions prevail this evening across KHRL and
KMFE while ceilings have lifted to VFR at KBRO. Ceilings will
slowly lift through the night with VFR conditions expected across
all TAF sites by mid-morning at the latest. A light to moderate
north wind will continue through Friday before becoming light and
variable after 0Z Saturday.

&&

.PREV DISCUSSION... /issued 648 PM CDT Thu Nov 4 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Latest GOES-16 IR satellite imagery and surface
observations show BKN-OVC MVFR ceilings blanketed across Deep
South Texas. Model guidance has this stratus deck breaking apart
and lifting through the night tonight, with VFR conditions
possible around or slightly before midnight at MFE and HRL, and
just after midnight at BRO. Confidence of timing of VFR is a
little low at this time, so amendments to the current TAFs are
likely through the night. Higher confidence of prevailing VFR
conditions will come by sunrise Friday, with cloud bases lifting
above 3000 feet above ground level. Winds will remain northerly or
north-northwesterly around 10 knots through the forecast period,
with more of a north-northeast turn Friday afternoon.

PREV DISCUSSION... /issued 305 PM CDT Thu Nov 4 2021/

SHORT TERM (Now through Friday Night): The CAA is in place over the
region in the wake of the fropa earlier this morning. KBRO radar
indicates that the conv continues to diminish over the region with
the last bit of activity limited to the lower TX Gulf waters. The
latest vsbl satl imagery shows that there are some breaks in the
overcast skies over the region, especially over the mid Valley.
Believe that this may be temporary with the low cld decks likely
persisting into the overnight hours as the vsbl satl imagery shows
additional cld cover moving down from the north. The lingering cld
cover may hold the overnight lows up a bit tonight. The short term
guidance from the GFS/NAM and ECMWF wants to go relatively cool for
tonight and Fri Night. But the model blends are going a bit warmer
than the deterministic models especially near the coastline. This
may be some influence of the warmer SSTs just offshore. So will go
closer to the model blends for the max/min temps through tomorrow
night. As the surface winds become a little more NNE-NE throughout
tomorrow and tomorrow night, this may allow the min temps to
moderate up just a bit. The cld cover will be diminishing during the
day tomorrow allowing the high temps to warm up well into the 70s.

Will hold onto some low end pops for the Gulf waters throughout the
short term as some weak surface troffing offshore maintains some
decent surface convergence.

The latest tidal data from along Padre Island indicates that tides
are on the increase this afternoon with a peak expected around 5 pm
this evening. This will result in some possible minor coastal
flooding on the area beaches throughout the evening. Accordingly,
will maintain the CFW hazards as is.

LONG TERM (Saturday through Thursday): Surface and mid level
ridging will dominate for most of the long term period maintaining
pleasant temperatures and rain-free conditions through mid week.
While the surface ridge slowly slides off to the east, southeasterly
winds will return early next week and help temperatures to gradually
increase through the period...starting with below normal
temperatures through the weekend and climbing slightly above normal
by mid week. Besides saturday when highs will generally be in the
70s, highs will be in the 80s for the rest of the period.

A pattern change comes mid to late week as a weak shortwave moves
through the Southern Plains and flattens the mid level ridge and
then the next trough moves into the Plains...but the deterministic
models are showing some moderate differences in this pattern, so
forecast confidence dips a bit beyond Wednesday. Regardless, have
kept conditions warm and generally rain-free (except offshore) for
the latter part of the workweek.

With stronger tides and slightly elevated wave heights that linger
into Saturday morning, a Coastal Flood Advisory may be needed for a
few hours around high tide as waves may push to the dunes along
narrow beaches.

MARINE: Now through Friday Night...Surface obs and buoy data
from along the lower TX coastline and offshore indicates that the
SCA conditions are continuing. The PGF will slacken pretty
steadily later tonight into Fri morning allowing the winds and
seas to decrease. The current timing of the SCA hazards looks on
track with no major changes needed at this time.

Saturday through Wednesday...With high pressure over the
northern Gulf of Mexico maintaining a weak to moderate pressure
gradient, winds and seas will be generally favorable through mid
week next week. Winds will start off northeasterly on Saturday, and
then become southeasterly by Sunday night as the surface high
pressure slowly slides to the east. Wave heights will generally be 1
to 3 feet or 2 to 4 feet through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  61  77  63 /  10  10  10   0
BROWNSVILLE          75  59  79  61 /  10  10  10   0
HARLINGEN            73  56  78  58 /  10  10  10   0
MCALLEN              74  56  79  58 /   0  10   0   0
RIO GRANDE CITY      75  55  81  58 /   0  10   0   0
SOUTH PADRE ISLAND   73  69  75  70 /  20  10  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

Aviation...58-Reese
Hazardous weather outlook, Nov 4, 10:14 PM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
1014 PM CDT Thu Nov 4 2021

TXZ248>257-351-353-060315-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
1014 PM CDT Thu Nov 4 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a high risk for rip currents along area beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Minor coastal flooding is possible Friday and Saturday, especially
near high tide cycles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-060315-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1014 PM CDT Thu Nov 4 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:35 AM CDTRip Current StatementBROKenedy16 hr

Nearby

Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.